medication

(redirected from Drug-induced)
Also found in: Dictionary, Thesaurus, Encyclopedia, Wikipedia.

medication

 [med″ĭ-ka´shun]
1. administration of remedies.
2. medicine (def. 1).
3. impregnation with a medicine.
nonprescription m's nonprescription drugs.
over the counter m's see over the counter medications.
transdermal medication medication administered using a self-adhesive, premedicated patch applied to the skin. One side of the patch has an impermeable backing and the other side, which rests against the skin, has a membrane that is permeable to the drug.

med·i·ca·tion

(med'i-kā'shŭn), Avoid the jargonistic use of this word as a synonym of medicine.
1. The act of medicating.
2. A medicinal substance, or medicament.

medication

(mĕd′ĭ-kā′shən)
n.
1. A drug or other substance used to treat disease or injury; a medicine.
2. The act or process of treating a patient with medicine: the response to medication.

medication

Any chemical substance, which may be natural or synthetic, that has a medical or pharmacologic effect on the body.

medication

Drug Theraeutics Any chemical substance, which may be natural or synthetic, that has a medical or pharmacologic affect on the body. See Co-medication, Herbal remedy.

med·i·ca·tion

(med'i-kā'shŭn)
1. The act of medicating.
2. A medicinal substance or medicament.

medication

An Americanism for prescribed medicine now coming into common usage in Britain.

med·i·ca·tion

(med'i-kā'shŭn)
1. Act of medicating.
2. Medicinal substance or medicament.

Patient discussion about medication

Q. is it ok to use drugs for medical reasons? and who is to decide when is necessary to use drugs when needed?

A. Today the most used "medical" drugs are narcotics- for pain relief, for patients who suffer extreme pain. All sorts of Codaine and Morphine types are used and on a very wide basis, and they are specially perscribed for ones who need them.

Q. How about Psychiatric Drugs for bipolar? One of my friend is suffering from bipolar. Will Psychiatric medications help him to come out of this affect?

A. from what i read- there are certain medication that can help. if the first one doesn't - there is a second and third line of medication. from a personal experience (not mine, a friend of the family) it can even save your friend's life..

Q. What medications are forbidden to take with alcohol? And why is that?

A. I think this web page will give you something to think about:
http://pubs.niaaa.nih.gov/publications/aa27.htm
apparently there are more drugs you shouldn’t mix with alcohol then I could think of…

More discussions about medication
References in periodicals archive ?
The authors considered their assessment of awareness of drug misuse prior to drug-induced death among obstetric health care providers to be their "unique contribution." While the majority of women included in the study had known drug misuse or substance abuse disorder, for the 46% of who experienced drug-induced death, this use was not noted at any time during their obstetric care.
Twelve cases of drug-induced blepharospasm improved within 2 months of psychotropic cessation.
Drug-induced liver injury: Interactions between drug properties and host factors.
Clinical manifestations of drug-induced liver injury
The prognosis of drug-induced AAV is better than that of primary AAV, and corticosteroid treatment can be steadily reduced and finally discontinued [19].
Therefore, reaching a conclusion about whether an immune-mediated reaction is drug-induced or is idiopathic can be difficult if not impossible [12, 13, 16, 17].
The symptoms of drug-induced liver injury can vary and may include jaundice, nausea, fatigue, and gastrointestinal discomfort.
In a large retrospective analysis from Ankara, antibiotics were the most common causative agents in 84 of 170 patients with drug-induced liver injury (Dag et al.
Most drug-induced ventricular arrhythmias occur due to the effect of prolonging ventricular repolarization that certain drugs have, leading to the occurrence of polymorphic VT.
Drug reaction with eosinophilia and systemic symptom (DRESS) syndrome is a severe adverse drug-induced reaction that usually presents clinically as an extensive skin rash, accompanied by fever, lymphadenopathy, hepatitis, hematologic abnormalities with eosinophilia and atypical lymphocytes, and may involve multiple organs.[sup][1],[2] Early identification of this syndrome is of particular importance since the mortality rate can reach 10% and the possible persistence or aggravation of symptoms can occur despite the discontinuation of the culprit drug.[sup][3] The drugs most frequently associated with the development of DRESS syndrome are carbamazepine and allopurinol; although, up to 50 drugs induce DRESS syndrome.[sup][4]
Researchers analyzed registry data for 2,408 adults who underwent urgent liver transplantation for acute hepatic necrosis between 2003 and 2015, 625 of whom were recorded as having drug-induced liver injury.
Drug-induced liver injury (DILI) or hepatitis is the inflammation of the liver cells caused by medication, either the drug itself or its metabolic products during the course of treatment.

Full browser ?